Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 86, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 1, 2001, 12:42 PM EDT for Clinton County, Potter County, Pennsylvania. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 2001, 12:42 PM EDT (16:42 UTC)
- Expired
- Jul 1, 2001, 1:45 PM EDT
- In force
- 63 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Clinton County, PA, Potter County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 1:00 PM EDT | Thunderstorm Wind 50 E | Cross Fork, PA | Trees were reported down on power lines in Cross Fork. |
| Jul 1, 1:10 PM EDT | Thunderstorm Wind 50 E | Renovo, PA | Trees were reported down 11 miles northwest of Renovo. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1768 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 011643 SVRCTP PAC035-105-011745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1242 PM EDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POTTER COUNTY IN PENNSYLVANIA CLINTON COUNTY IN PENNSYLVANIA * UNTIL 145 PM EDT. * AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTH CENTRAL POTTER COUNTY...OR 33 MILES EAST OF ST. MARYS...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT... RURAL AREAS OF NORTHERN AND CENTRAL CLINTON COUNTY AS WELL AS RURAL SOUTHEASTERN POTTER COUNTY. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:54 AM EDT, 48 minutes earlier.
Area forecast discussion, Jul 1, 11:54 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1155 AM EDT SUN JUN 30 2001 UPDATING ZONES FOR SVR THUNDERSTORM WATCH FOR ENTIRE CWA. .CTP...SEVERE TSTM WATCH UNTIL 6 PM FOR ALLI OF CENTRAL PA. FITZGERALD
In the hours before
Special weather statement, Jul 1, 10:54 AM EDT, 1 hour 48 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-012200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1054 AM EDT SUN JUL 1 2001 ...MODERATE RISK OF SEVERE THUNDERSTORMS OVER CENTRAL PENNSYLVANIA THIS AFTERNOON AND EARLY EVENING... A STRONG COLD FRONT...OVER LAKE ERIE LATE THIS MORNING...WILL PUSH SOUTHWARD THROUGH CENTRAL PENNSYLVANIA THIS AFTERNOON AND EARLY EVENING. CONDITIONS ARE FAVORABLE ALONG AND AHEAD OF THIS FRONT FOR SEVERE THUNDERSTORMS TO DEVELOP. THE MAIN THREAT FROM TODAY'S STORMS WILL BE DAMAGING WINDS. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FITZGERALD
Special weather statement, Jul 1, 12:03 PM EDT, 39 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-012200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1203 PM EDT SUN JUL 1 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM EDT SUNDAY EVENING FOR ALL OF CENTRAL PENNSYLVANIA... REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE `IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. LA CORTE
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:15 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 45 min |
| Jul 1, 11:51 AM EDT | Severe Thunderstorm Warning | CTP | Tioga | 54 min |
| Jul 1, 12:33 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 57 min |
| Jul 1, 1:20 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 55 min |
| Jul 1, 1:36 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 54 min |
| Jul 1, 1:53 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 67 min |
| Jul 1, 2:00 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 60 min |
| Jul 1, 2:09 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 66 min |
| Jul 1, 2:13 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 62 min |
| Jul 1, 2:57 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 63 min |
| Jul 1, 3:02 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 58 min |
| Jul 1, 3:14 PM EDT | Flash Flood Warning | CTP | Cambria | 3 hr |
| Jul 1, 3:14 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry | 61 min |
| Jul 1, 3:28 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Huntingdon | 62 min |
| Jul 1, 3:53 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 67 min |
| Jul 1, 3:58 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin | 62 min |
| Jul 1, 4:08 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 37 min |
| Jul 1, 4:32 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 73 min |
| Jul 1, 4:37 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 68 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.